New Hampshire, 2009Damaging Winds in New Hampshire, July 27, 2009
July 27, 2009 · NWS BOX · 2 events in 2 counties and zones
A weak cold front moved through Southern New England, coupling with a warm, tropical airmass to produce showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved through Southern New England, coupling with a warm, tropical airmass to produce showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 27, 11:35 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 11:35 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 27 2009
.SYNOPSIS...
LOW PRESSURE IN SOUTHEAST CANADA AND HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL CONTINUE TO CIRCULATE A WARM AND HUMID AIRMASS INTO
SOUTHERN NEW ENGLAND FOR THE UPCOMING WEEK AND PROBABLY INTO NEXT
WEEKEND. WHILE THERE WILL BE MANY PERIODS OF DRY WEATHER SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY TODAY...AND
AGAIN THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOTING SOME SHOWERS/TSTMS DEVELOPING ACROSS THE MID HUDSON VALLEY.
WITH MAIN FLOW FROM THE SW...EXPECT THOSE TO REMAIN N/W OF THE
REGION AT THIS POINT. HOWEVER...COULD SEE SOME DEVELOPMENT NEAR THE
BERKSHIRES WITH SOME LIFT NEAR THE HILLY TERRAIN. SEE A WEAK SURFACE
TROUGH ACROSS HUDSON VALLEY ON SPC MESOANALYSIS THAT COULD BE A
FOCUS OF SCATTERED CONVECTION.
SPC MESOANALYSIS IS STILL SHOWING MORE FAVORABLE CONDITIONS ACROSS N
CT/RI/SE MA WITH ML CAPES INCREASING TO OVER 1000 J/KG ON LATEST
ANALYSIS. 12Z NAM WANTS TO FOCUS SCATTERED ACTIVITY ACROSS INTERIOR
IN ASSOCIATION WITH APPROACHING SHORT WAVE. OTHER MODELS INCLUDING
CANADIAN SHOW MORE OF A FOCUS OVER RI/SE MA AS UPSTREAM ACTIVITY
FORMS OVER MID ATLANTIC COAST AND HEADS NE. HAVE SOME PREFERENCE FOR
LATTER AS LATEST SPC MESOANALYSIS GRAPHICS SHOW LESS FAVORABLE
CONDITIONS AHEAD OF SHORT WAVE. NONETHELESS WILL MAINTAIN CHANCE
POPS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON.
MAIN HAZARDS INCLUDE HEAVY RAINFALL DUE TO HIGH PRECIPITABLE WATER
VALUES WITH POTENTIAL FOR ISOLATED WIND DAMAGE IN STRONGER CORES.
SURF ZONE FORECAST...UPDATED TO REFLECT MODERATE RISK OF RIP CURRENTS
ALONG S COASTAL BEACHES. EARLIER WAVEWATCH GUIDANCE WAS UNDERDONE
WITH SE 1-2 FT SWELLS...WHEN IN REALITY OFFSHORE BUOYS INDICATING S
3-4 FT SWELLS. THESE HIGHER SWELLS WILL PERSIST THROUGH AT LEAST THIS
EVENING. ALSO HAVE POSSIBILITY OF MODERATE RISK ALONG E COASTAL MA
FROM PERSISTENT E/SE SWELLS...ESPECIALLY N OF CAPE ANN...BUT
CONFIDENCE IS LOW GIVEN HEIGHTS OF AROUND 1 FT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE FOCUS FOR SHOWERS/THUNDERSTORMS DURING THE EVENING SHOULD
GRADUALLY PUSH TOWARD THE SOUTHERN HALF OF MA...NORTHEAST CT AND RI.
THE BULK OF THE ACTION SHOULD BE OVER BY LATE EVENING. AREAS OF
FOG...PERHAPS LOCALLY DENSE WILL AFFECT OUR REGION WITH LOTS OF LOW
LEVEL MOISTURE.
TEMPERATURES WERE A BLEND OF THE MAV AND MET GUIDANCE.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A PERSISTENT SOUTHWESTERLY FLOW OVER SOUTHERN NEW ENGLAND WILL BE IN
PLACE THROUGH THE LONG TERM AS A RESULT OF A STRONG UPPER LEVEL
RIDGE OVER THE WESTERN ATLANTIC AND A SERIES OF UPPER LEVEL TROUGHS
MOVING THROUGH THE GREAT LAKES INTO CANADA.
TUESDAY...MODELS INDICATE SOME WEAK SHORTWAVE RIDGING OVER THE
AREA. THIS IS ONE FACTOR THAT COULD PRECLUDE ANY SHOWER OR
THUNDERSTORM DEVELOPMENT. HOWEVER...PLENTY OF HUMID AIR WILL REMAIN
IN PLACE MAKING FOR A WARM...MUGGY DAY. AND WITH THAT COMES PLENTY
OF INSTABILITY. SO WHILE IT APPEARS THAT SHOWERS AND THUNDERSTORMS
ARE UNLIKELY...THEY CANNOT BE COMPLETELY RULED OUT. WENT WITH
SLIGHT CHANCE POPS.
WEDNESDAY...LIKELY THE WARMEST...MUGGIEST DAY OF THE WEEK WITH HIGHS
IN THE UPPER 80S AND NEARING 90 AND DEW POINTS RANGING FROM 65 TO 70
NORTH OF THE MASS PIKE AND FROM 70 TO 75 SOUTH OF THE PIKE. ANOTHER
SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN NEW ENGLAND LATE
WEDNESDAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
AREA WEDNESDAY NIGHT.
THURSDAY AND FRIDAY...THE MODELS HAVE A COUPLE OF DIFFERENT
SOLUTIONS FOR THE REST OF THE FORECAST PERIOD. THE MORE CONSISTENT
ECMWF HAS LOW PRESSURE MOVING THROUGH ONTARIO AND QUEBEC PULLING A
COLD FRONT THROUGH SOUTHERN NEW ENGLAND THURSDAY. THE GFS HAS
CHANGED SINCE YESTERDAY/S 00Z RUN TO A PERIOD OF SHORTWAVE RIDGING
AND LOW PRESSURE JUST MOVING THROUGH THE GREAT LAKES THURSDAY...
DELAYING THE COLD FRONT UNTIL FRIDAY. HAVE GONE WITH THE MORE
CONSISTENT ECMWF FOR THIS FORECAST PACKAGE WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS WITH THE FRONTAL PASSAGE ON THURSDAY. HAVE LOWER
POPS ON FRIDAY...BUT IF THE GFS VERIFIES...THE SHOWERS AND
THUNDERSTORMS MAY WELL OCCUR FRIDAY RATHER THAN THURSDAY.
SATURDAY AND SUNDAY...THE MODELS ARE STILL A BIT DIFFERENT WHEN IT
COMES TO THE WEEKEND. HOWEVER...BOTH MODELS INDICATE LOWER DEW
POINTS WHICH WILL REDUCE THE MUGGINESS. ALL IN ALL...THE WEEKEND
FORECAST IS A BIT UNCLEAR WITH ONE MODEL INDICATING HIGH PRESSURE
AND ANOTHER A SHORTWAVE TROF. HAVE SLIGHT CHANCE POPS IN FOR BOTH
DAYS TO ACCOUNT FOR THIS UNCERTAINTY. HIGH TEMPERATURES WILL BE
SLIGHTLY COOLER THAN DURING THE WEEK BUT STILL IN THE 80S AND AS
STATED ABOVE IT SHOULD BE LESS HUMID.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
CONDITIONS REMAIN VARIABLE ACROSS THE ISLANDS MAINLY IN PATCHY IFR
CIGS. OTHERWISE MAINLY VFR EXPECTED. CIGS MAY LOWER TO MVFR DURING
THE AFTERNOON WITH DEVELOPING SCT SHOWERS/TSTMS. BEST SHOT APPEARS
TO BE S OF THE MASS PIKE...THOUGH WOULD NOT BE SURPRISED TO SEE
CONVECTION GOING ACROSS INLAND AREAS AS WELL WITH STALLED FRONT
ALLOWING FOR A WEAK TRIGGER.
TONIGHT...AIR MASS REMAINS HUMID ESPECIALLY S RI AND SE MA AND SEE
RISK OF PATCHY FOG REDEVELOPING THERE LOWERING VSBYS TO 1 TO 3 MI.
COULD ALSO SEE LEFTOVER SCT SHWRS/TSTMS MAINLY THROUGH MIDNIGHT.
OUTLOOK /TUESDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG
AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE
OVERNIGHT HOURS INTO EARLY MORNING. MVFR/IFR CONDITIONS MAY BECOME
MORE WIDESPREAD THURSDAY INTO FRIDAY WITH THE PASSAGE OF A COLD
FRONT. SCT SHRA/TSRA POSSIBLE EACH AFTERNOON...RESULTING IN
LOCALIZED MVFR CONDITIONS.
&&
.MARINE...
SEAS HAVE INCREASED TO 5 FT ON THE SOUTHERN OUTER WATERS. SOME GUSTS
TO 25 KT ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. CONTINUED
WITH SMALL CRAFT FOR THE SOUTHERN OUTER WATERS AS WELL AS RI AND
BLOCK ISLAND SOUNDS. SEAS MAY BUILD UP TO 6 FT.
THE OTHER CONCERNS WILL BE FOR AREAS OF FOG...WHICH WILL BE LOCALLY
DENSE ESPECIALLY DURING THE EARLY MORNING HOURS. CONVECTION WILL
ALSO AFFECT PORTIONS OF THE WATERS THIS AFTERNOON AND TONIGHT.
OUTLOOK /TUESDAY THROUGH FRIDAY/...
SEAS REMAIN 5 TO 6 FEET ON THE OUTER WATERS WITH 2 TO 4 FOOT SEAS
ELSEWHERE. SEAS MAY INCREASE ANOTHER FOOT THURSDAY INTO FRIDAY AS
ANOTHER COLD FRONT APPROACHES THE WATERS. SOUTHERLY WINDS 10 TO 15
KTS WITH AN OCCASIONAL GUST TO 20 KTS...PARTICULARLY NEAR SHORE.
VSBYS MAY BE REDUCED IN SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS
WELL AS OVERNIGHT AND MORNING PATCHY FOG.
&&
.HYDROLOGY...
WITH 70+ DEW POINTS IN PLACE AND PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES. EVEN SO DECIDED TO CANCEL THE FLASH FLOOD
WATCH. 0-6 KM SHEAR VALUES OF 35-40 KT WILL MEAN RAPIDLY MOVING
SHOWERS AND THUNDERSTORMS...REDUCING THE AMOUNT OF TIME SPENT OVER
ANY PARTICULAR AREA. WILL HAVE TO MONITOR FOR ANY TRAINING BANDS OF
CONVECTION LATER TODAY INTO TONIGHT.
&&
.CLIMATE...
JULY RAINFALL...OFFICIAL VALUE AS OF MIDNIGHT 7/27
BOS 5.95 ...THIS WOULD BE #9 FOR JULY.
#8 FOR JULY IS 6.00 IN 2008.
#1 FOR JULY IS 11.69 INCHES IN 1921.
PVD 9.98 ...THIS IS #1 FOR JULY.
THE PREVIOUS WETTEST JULY WAS IN 1976 WITH 8.08 INCHES OF RAIN.
#10 FOR ALL MONTHS IS 10.75 INCHES IN DECEMBER 1969.
BDL 8.33 ...THIS WOULD BE #3 FOR JULY SO FAR.
#2 FOR JULY IS 8.43 IN 1988.
#1 FOR JULY IS 11.24 INCHES IN 1938.
ORH 9.22 ...THIS WOULD BE #2 FOR JULY SO FAR.
#1 FOR JULY IS 11.41 INCHES IN 1938.
BLUE HILL OBSERVATORY/MILTON 6.87
THIS IS #9 SO FAR FOR JULY.
#8 FOR JULY IS 7.31 IN 1989.
#1 FOR JULY IS 11.67 INCHES IN 1938.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ255-256.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ235-237-254.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...EVT/JWD
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...BELK/RLG
HYDROLOGY...BELK
CLIMATE...RLG/EVTHazardous weather outlook, Jul 27, 3:15 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EDT MON JUL 27 2009
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 AM EDT MON JUL 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON
AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY.
IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH
ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION EACH
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
ANZ230>237-250-251-254>256-280815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 AM EDT MON JUL 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE. PATCHY DENSE FOG IS POSSIBLE
AT TIMES TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. PATCHY
DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 1:06 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT MON JUL 27 2009
NHZ011-271830-
CHESHIRE NH-
206 PM EDT MON JUL 27 2009
AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER ALSTEAD...OR ABOUT 6 MILES EAST OF BELLOWS
FALLS...MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
FRANK
Special weather statement, Jul 27, 1:19 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT MON JUL 27 2009
MAZ002-NHZ011-271915-
CHESHIRE NH-WESTERN FRANKLIN MA-
219 PM EDT MON JUL 27 2009
AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 21 MILES WEST OF HINSDALE...OR ABOUT 14 MILES
NORTHEAST OF NORTH ADAMS...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE... HINSDALE...CHESTERFIELD...
WESTMORELAND...SWANZEY AND KEENE
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
FIELD
Special weather statement, Jul 27, 1:26 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT MON JUL 27 2009
MAZ002-008-009-271930-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
226 PM EDT MON JUL 27 2009
AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 8 MILES NORTHWEST OF LEE...OR ABOUT 8 MILES
SOUTHWEST OF PITTSFIELD...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE... MIDDLEFIELD...WORTHINGTON...
CUMMINGTON...PLAINFIELD AND CHESTERFIELD
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. IN ADDITION
TO SMALL HAIL AND GUSTY WINDS...LOCALLY HEAVY DOWNPOURS AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THIS STORM.
FIELD
Special weather statement, Jul 27, 2:04 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT MON JUL 27 2009
NHZ011-015-271930-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
304 PM EDT MON JUL 27 2009
AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY DOWNPOURS AND POSSIBLY SMALL
HAIL 4 MILES WEST OF MARLOW...OR ABOUT 9 MILES EAST OF BELLOWS
FALLS...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE... MARLOW
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
FIELD
Special weather statement, Jul 27, 2:38 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT MON JUL 27 2009
CTZ002-272015-
HARTFORD CT-
338 PM EDT MON JUL 27 2009
AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINS...FREQUENT
LIGHTNING...AND THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS
TO 30 MPH ABOUT 5 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 30
MPH.
* SOME LOCATIONS AFFECTED INCLUDE... BURLINGTON...BRISTOL...CANTON...
FARMINGTON...AVON...SIMSBURY AND WEST HARTFORD
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
FIELD
Thunderstorm Wind, Cheshire
- When
- July 27, 2:41 PM EST
- Where
- Cheshire County, Swanzey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.870, -72.280
Multiple trees along Eaton Road were downed by thunderstorm winds.
Thunderstorm Wind, Hillsborough
- When
- July 27, 4:20 PM EST to 4:25 PM EST
- Where
- Hillsborough County, 0.51 mi E of Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 42.980, -71.440
Trees on the west side of Manchester, downtown Manchester, and on Middle Street were downed by thunderstorm winds. A tree was downed onto a house in Manchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Flash Flood and Heavy Rain in Wisconsin, July 27, 2009$55,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 188297, 188303.